Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low T-Cells
Jul 18, 2006

I have been diagnosed for four years. Whewn I started HAART I had 20 T-4 cells and an astronomical vireal load. Now, my viral load is undetectable but my t-4 cell count has slowly risen to only 166. I am 59 years old, and trhe doctor keeps telling me that the progress is significant considering how low it was when I started. Should I be changing meds and doctors? The group I am seeing is rated the best in NJ.

Response from Dr. Wohl

I would ask you what you feel is lacking in the doctor you are going to?

Your viral load is undetectable. Your CD4 cell count is over 8 times that of your baseline. And, you are alive.

Certainly, it would be great if your CD4 cell count was 1660. But you started therapy with a very depleted population CD4 cells. Whole lineages of CD4 cells were likely eliminated by the time you started meds making recovery of these cells difficult and slow. In fact, many people who began therapy with very low counts reach a CD4 ceiling despite optimal HIV treatment.

There have been studies of immune boosting agents to raise CD4 cells but none have been found to be consistently effective. Research continues but at present supressing viral load and reducing exposure to meds that might inhibit the CD4 recovery (?sulfa antibiotics) is all you can do.

So, if you trust and like your doc I would recommend you stick with her/him.

DW



Previous
injection site reactions Fuseon
Next
Is Atripla for me?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement